Texas, 2023Lightning Strike in Texas, April 6, 2023
April 6, 2023 · NWS HGX · 1 event in 1 county or zone
A lightning strike caused some damage to a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning strike caused some damage to a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 6, 5:23 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 6, 5:23 PM CST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
623 PM CDT Thu Apr 6 2023
...New AVIATION...
.SHORT TERM...
(This evening through Friday Night)
Issued at 413 PM CDT Thu Apr 6 2023
A wet day has prevailed, especially across our far north-
northwestern counties, roughly along and west of a line from
Columbus to Montgomery to San Jacinto. These areas have received
between 1 to 3 inches of rain with isolated pockets of 4 inches
over the past 24 hrs. This activity over SETX has been developing
mainly along a quasi-stationary 850mb front, which is maximized
with the 925:850mb frontogenetic boundary extending from central
TX to the ArkLaTex region. With MUCAPE around 1000 J/kg and mid
level instability around 6.5 to 7 degC/km, elevated thunderstorms
have been reported in some of the strongest storms.
The environment will continue to be favorable for increasing rain
and storm chances with the potential for training storms tonight
through late Friday. An inverted trough/coastal sfc low will
continue to move north-northeast across the region tonight. This
sfc trough will enhance deep moisture convergence at low levels.
Aloft, diffluent flow due to the SW Pacific flow and jet dynamics
remain strong, leading to increasing confidence in widespread
moderate to heavy rain across the region. This risk of isolated
flash flooding is still possible. Therefore, WPC kept our region
under a Slight risk of Excessive Rainfall in their Day 1 Outlook.
Severe weather looks low, however with deep layer shear around 25
to 35 knots and decent instability, cannot rule out isolated
large hail and gusty winds with some of the strongest
thunderstorms through Friday morning. The best potential for
severe weather will roughtly be along and south of the I-10
corridor.
Showers and scattered thunderstorms will still be ongoing by Friday
morning as the parade of shortwaves aloft continues. Sfc high
pressure will finally build in over the Southern Plains during the
day, pushing the sfc trough and mid-level impulses of energies
offshore/further east. For this round of showers and storms, the
location of the highest rainfall amounts is progged to be along the
coastal counties. Additional rainfall totals from 1 to 3 inches can
be expected with isolated higher amounts up to 5 inches possible
through Saturday morning.
Rain and storms should gradually diminish from northwest to south-
southeast by Friday evening and night. A few showers will still be
possible along the coast through Saturday morning.
JM
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 413 PM CDT Thu Apr 6 2023
With the strong mid/upper trough exiting further to the E/NE by Sat,
rain chances should be on the decrease across SE TX. Light NE winds
at the low levels along with lingering mid and high clouds (via the
zonal flow aloft) will help to keep highs for Sat just slightly cool-
er than normal: upper 60s to around 70. As clouds continue to clear,
highs on Sun could be a bit warmer (in the lower to mid 70s) but we
will continue to be under the influence of the cooler/drier airmass.
Lows this weekend will range from the mid to upper 50s over the nor-
thern counties...upper 50s to around 60 for the central to southern
counties...and the mid 60s at the immediate coast.
Models are hinting at the possibility of some low POPs (and increas-
ing clouds) by Mon as the building mid/upper ridge over the western
CONUS drags a strong shortwave down the Southern Plains (via the NW
flow aloft). But not too sure there will be enough moisture for much
of anything at this time. Otherwise, the weather for this next week
looks to remain dry/mild/quiet with the mid/upper ridge to the west
and generally light E/NE winds persisting at the lower levels. High
temperatures to warm from the upper 70s during the first half of the
week to the lower 80s for the second half. Lows should be mainly in
the 50s...warming to the 60s by the end of the week. 41
&&
.AVIATION...
(00Z TAF Issuance)
Issued at 623 PM CDT Thu Apr 6 2023
Low ceilings and occasional visibilities (mainly MVFR/IFR and possible
LIFR) can be expected this evening, overnight and possibly for a large
part of the day tomorrow as periods/rounds of SHRA/TSRA move across
the area. Elevated and occasionally gusty N to NE winds can be expected
too. Might see some gradual improvement (from NW to SE) heading into
tomorrow evening/night.
42
&&
.MARINE...
Issued at 413 PM CDT Thu Apr 6 2023
Moderate to occasionally strong north to northeast winds are
expected this evening through early Friday. The coastal waters
will be positioned between a stationary cold front to the east and
a high pressure centered over the Plains. However, rain and storm
chances will be on the increase late this afternoon through late
Friday as a surface coastal low develops and moves across the
Upper TX coast. Therefore, scattered to numerous showers and
thunderstorms are expected during this time-frame. Locally heavy
rainfall, small hail and gusty winds will be the main weather
hazards. With moderate to strong winds expected, a Small Craft
Advisory is in effect for all coastal waters and bays. Drier
conditions and light to occasionally offshore winds return
Saturday and will persist into late Sunday. Light onshore winds
resume by Monday.
JM
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 52 57 52 67 / 90 80 40 0
Houston (IAH) 58 65 56 71 / 90 90 50 10
Galveston (GLS) 64 71 62 72 / 90 90 60 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ436>439.
GM...Small Craft Should Exercise Caution until 7 PM CDT this evening
for GMZ330-335-350-355-370-375.
Small Craft Advisory until 7 AM CDT Friday for GMZ330-350.
Small Craft Advisory until 10 AM CDT Friday for GMZ335-355.
&&In the hours before
Special weather statement, Apr 6, 3:14 PM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
414 PM CDT Thu Apr 6 2023
TXZ214-439-062145-
Chambers TX-Bolivar Peninsula TX-
414 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of northeastern
Galveston and east central Chambers Counties through 445 PM CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
High Island, or 14 miles south of Hamshire, moving northeast at 10
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stowell and Winnie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2958 9436 2962 9446 2982 9440 2980 9436
2959 9435
TIME...MOT...LOC 2114Z 210DEG 8KT 2966 9439
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, Apr 6, 4:53 PM CST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
553 PM CDT Thu Apr 6 2023
TXZ197-198-211-212-062330-
Washington TX-Waller TX-Grimes TX-Austin TX-
553 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of northeastern Austin,
south central Grimes, southeastern Washington, northwestern Waller
and northwestern Harris Counties through 630 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bellville, moving northeast at 40 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hempstead, Prairie View, Bellville and Pine Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 9618 3021 9591 3016 9595 3016 9596
3015 9596 2989 9618 2994 9630
TIME...MOT...LOC 2252Z 210DEG 35KT 2998 9619
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHLocal storm report, Apr 6, 7:26 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
826 PM CDT THU APR 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLASH FLOOD 5 WSW MONTGOMERY 30.36N 95.77W
04/06/2023 MONTGOMERY TX LAW ENFORCEMENT
HIGH WATER ON ROADS IN THE DOBBIN AREA,
INCLUDING THE INTERSECTION OF DOBBIN ROAD
AND COUNTRY ROAD, AND THE INTERSECTION OF
MOUNT MARIAH ROAD AND FM 1486.
&&Special weather statement, Apr 6, 8:27 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
927 PM CDT Thu Apr 6 2023
TXZ210>212-226-227-070300-
Waller TX-Wharton TX-Colorado TX-Fort Bend TX-Austin TX-
927 PM CDT Thu Apr 6 2023
...A strong thunderstorm will impact portions of eastern Colorado,
northern Wharton, southeastern Austin, northwestern Fort Bend and
southeastern Waller Counties through 1000 PM CDT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wallis, or 7 miles south of Sealy, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Katy, Sealy, Brookshire, Wallis, Fulshear, Simonton, San Felipe,
Pattison, Weston Lakes and Cinco Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9617 2968 9625 2990 9590 2968 9576
TIME...MOT...LOC 0227Z 242DEG 19KT 2966 9613
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHLightning, Harris
- When
- April 6, 9:00 PM CST
- Where
- Harris County, 1.38 mi WNW of Spring Branch
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 29.810, -95.540
Lighting caused a house fire on Knoboak Drive near the intersection of Hammerly Blvd and Gessner Road.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, April 6, 20233 deaths · 3 events
- Hail and Damaging Winds in Virginia, April 6, 20231 death · 1 injured · $33,000 · 1.75 in hail · 22 events
- Rip Current in Florida, April 6, 20231 death · 1 injured · 1 event
- Hail and Damaging Winds in Maryland, April 6, 2023$142,000 · 1.75 in hail · 11 events
- Debris Flow and Avalanche in Utah, April 6 to 11, 20232 injured · $100,000 · 2 events
- Hail and Damaging Winds in Virginia, April 6, 2023$92,000 · 2.5 in hail · 19 events
- Flash Flood and Lightning Strike in Texas, April 6, 2023$100,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 6, 202360 kt wind · 14 events
- Flooding in New York, April 6, 2023$15,000 · 3 events
- Flash Flooding in Louisiana, April 6, 2023$15,000 · 2 events
- Hail and Damaging Wind in North Carolina, April 6, 2023$5,000 · 1.75 in hail · 7 events
- Dense Fog in Pennsylvania, April 6, 20236 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1080608.